Alert archive / Kansas / Wind Advisories in 2009

Wind Advisory 5, NWS Wichita, KS

February 8, 200926 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 8, 2009, 3:38 PM CST for 26 counties in Kansas. It took effect at Feb 9, 2009, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 3:38 PM CST (21:38 UTC)
In effect from
Feb 9, 2009, 9:00 AM CST
Expired
Feb 9, 2009, 6:05 PM CST
In force
9 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 082138
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CST SUN FEB 8 2009

...STRONG SOUTH WINDS EXPECTED ON MONDAY...

.A STRONG STORM SYSTEM WILL SWEEP NORTHEAST ACROSS THE AREA ON 
MONDAY...WITH GUSTY AND OCCASIONALLY STRONG SOUTH TO SOUTHWEST 
WINDS EXPECTED.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-090545-
/O.NEW.KICT.WI.Y.0005.090209T1500Z-090210T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
338 PM CST SUN FEB 8 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA
MONDAY...WITH SUSTAINED SPEEDS OF 25 TO 30 MPH...AND GUSTS TO
AROUND 50 MPH. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KED
5 follow-up statements
000 
WWUS73 KICT 090331
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CST SUN FEB 8 2009

...STRONG SOUTH WINDS EXPECTED ON MONDAY...

.A STRONG STORM SYSTEM WILL SWEEP NORTHEAST ACROSS THE AREA ON
MONDAY...WITH STRONG GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091145-
/O.CON.KICT.WI.Y.0005.090209T1500Z-090210T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
931 PM CST SUN FEB 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA
MONDAY...WITH SUSTAINED SPEEDS OF 30 TO 35 MPH...AND GUSTS TO
AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 090933
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CST MON FEB 9 2009

...STRONG SOUTH WINDS EXPECTED TODAY...

.A STRONG STORM SYSTEM WILL SWEEP NORTHEAST ACROSS THE AREA TODAY...WITH
STRONG GUSTY SOUTH TO SOUTHWEST WINDS EXPECTED.

KSZ033-048-049-051>053-068>071-091815-
/O.NEW.KICT.HW.W.0002.090209T1800Z-090210T0000Z/
/O.EXT.KICT.WI.Y.0005.090209T1500Z-090209T1800Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
GREENWOOD-WOODSON-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER
333 AM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON CST
TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS
MORNING TO NOON CST TODAY. 

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE THROUGH THE
AREA THIS MORNING. IN AND AROUND THESE SHOWERS AND EMBEDDED
THUNDERSTORMS...WIND SPEEDS OF 25 TO 35 MPH WILL BE POSSIBLE ALONG
WITH SOME GUSTS TO 45 MPH. HOWEVER...AROUND LUNCHTIME THE SKY WILL
BEGIN TO CLEAR OUT WHICH WILL ALLOW FOR HIGHER WIND SPEEDS TO KICK
IN DURING THE AFTERNOON. SUSTAINED WIND SPEEDS OF AROUND 40 MPH
WITH GUSTS UP TO 55 MPH CAN BE EXPECTED...WHICH MAY CAUSE DAMAGE
TO PROPERTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

$$

KSZ032-047-050-067-072-082-083-091>096-098>100-091815-
/O.CON.KICT.WI.Y.0005.090209T1500Z-090210T0000Z/
RUSSELL-BARTON-RICE-RENO-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS...
HUTCHINSON...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
333 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE AREA
TODAY...WITH SUSTAINED SPEEDS OF 30 TO 40 MPH...AND GUSTS TO
AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 091534
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
934 AM CST MON FEB 9 2009

KSZ033-048-049-051>053-068>071-100000-
/O.CON.KICT.HW.W.0002.090209T1800Z-090210T0000Z/
/O.CON.KICT.WI.Y.0005.000000T0000Z-090209T1800Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
GREENWOOD-WOODSON-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER
934 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

SOUTHERLY WINDS WILL CONTINUE TO INCREASE DURING THE DAY...WITH
SUSTAINED WIND SPEEDS WINDS AROUND 40 MPH AND GUSTS UP TO 55 MPH 
EXPECTED DURING THE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

$$

KSZ032-047-050-067-072-082-083-091>096-098>100-100000-
/O.CON.KICT.WI.Y.0005.000000T0000Z-090210T0000Z/
RUSSELL-BARTON-RICE-RENO-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS...
HUTCHINSON...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
934 AM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA
TODAY...WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...AND GUSTS TO
AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

CJ
000 
WWUS73 KICT 092106
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
306 PM CST MON FEB 9 2009

KSZ033-048-049-051>053-068>071-100200-
/O.EXB.KICT.WI.Y.0005.090210T0000Z-090210T0200Z/
/O.CON.KICT.HW.W.0002.000000T0000Z-090210T0000Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
GREENWOOD-WOODSON-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER
306 PM CST MON FEB 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. A HIGH
WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA DURING
THE AFTERNOON HOURS...WITH SUSTAINED WIND SPEEDS 40 MPH...AND
GUSTS TO AROUND 55 MPH. GUSTY SOUTH WINDS OF 30 MPH OR GREATER
WILL CONTINUE INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ072-100200-
/O.EXT.KICT.WI.Y.0005.000000T0000Z-090210T0200Z/
ALLEN-
INCLUDING THE CITY OF...IOLA
306 PM CST MON FEB 9 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CST THIS EVENING. 

VERY STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO AFFECT THE
AREA INTO THE EVENING HOURS... WITH SUSTAINED WIND SPEEDS OF 30 TO 40
MPH...AND GUSTS TO AROUND 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-047-050-067-082-083-091>096-098>100-100000-
/O.CON.KICT.WI.Y.0005.000000T0000Z-090210T0000Z/
RUSSELL-BARTON-RICE-RENO-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS...
HUTCHINSON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
306 PM CST MON FEB 9 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

VERY STRONG SOUTH TO SOUTHWEST WINDS WILL AFFECT THE AREA TODAY...
WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...AND GUSTS TO AROUND
50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JAKUB
000 
WWUS73 KICT 100005
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
605 PM CST MON FEB 9 2009

KSZ033-048-049-051>053-068>071-100115-
/O.CAN.KICT.WI.Y.0005.000000T0000Z-090210T0200Z/
/O.EXP.KICT.HW.W.0002.000000T0000Z-090210T0000Z/
LINCOLN-ELLSWORTH-SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-
GREENWOOD-WOODSON-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
MCPHERSON...MARION...COTTONWOOD FALLS...NEWTON...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER
605 PM CST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

SOUTHWESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS
EVENING INTO THE 15 TO 25 MPH RANGE. THEREFORE THE HIGH WIND
WARNING HAS BEEN ALLOWED TO EXPIRE AND THE WIND ADVISORY
CANCELLED. 

$$

KSZ072-100115-
/O.CAN.KICT.WI.Y.0005.000000T0000Z-090210T0200Z/
ALLEN-
INCLUDING THE CITY OF...IOLA
605 PM CST MON FEB 9 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS
EVENING INTO THE 15 TO 25 MPH RANGE. THEREFORE THE WIND ADVISORY
HAS BEEN CANCELLED. 

$$

KSZ032-047-050-067-082-083-091>096-098>100-100115-
/O.EXP.KICT.WI.Y.0005.000000T0000Z-090210T0000Z/
RUSSELL-BARTON-RICE-RENO-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...RUSSELL...GREAT BEND...LYONS...
HUTCHINSON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
605 PM CST MON FEB 9 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHWESTERLY WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS
EVENING INTO THE 15 TO 25 MPH RANGE. THEREFORE THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:25 PM CST, 13 minutes earlier.

Area forecast discussion, Feb 8, 3:25 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
325 PM CST SUN FEB 8 2009

.DISCUSSION...
FORECAST CONCERNS...CONVECTIVE CHANCES/TRENDS LATE TONIGHT INTO
MIDDAY MONDAY...THEN PRECIP CHANCES/TYPE THROUGH THE WEEK.

A VERY POTENT UPPER TROF ACROSS THE SOUTHERN ROCKIES WILL LIFT
NORTHEAST WITH A NEGATIVE TILT ACROSS THE CENTRAL PLAINS LATE
TONIGHT AND MONDAY. IMPRESSIVE LOW LEVEL WARM/MOIST ADVECTION
WILL CONTINUE IN ADVANCE OF THE SYSTEM TONIGHT. SHOWER CHANCES
WILL REMAIN MINIMAL UNTIL THE STRONG FORCING/VERTICAL MOTION
FIELDS DEVELOP JUST NORTHEAST OF APPROACHING TROF TOWARD 12Z.
QUASI-LINEAR CONVECTION IS EXPECTED TO LIFT NORTHEAST WITH THIS
FOCUSED FORCING...AFFECTING THE AREA LATE TONIGHT INTO MIDDAY
MONDAY. DESPITE WEAK TO MODEST INSTABILITY...THE STRONG SHEAR
AND BACKGROUND WIND FIELDS WILL LIKELY RESULT IN A FEW STRONG
OR ISOLATED SEVERE STORMS...WITH LOCALLY DAMAGING WIND GUSTS.
OUTSIDE OF ANY CONVECTION...WINDS WILL BECOME VERY GUSTY AND
LOCALLY STRONG DUE TO THE TIGHT SURFACE PRESSURE GRADIENT ON
MONDAY...WITH FURTHER ENHANCEMENT DUE TO DEEPER MIXING BEHIND
THE FRONT/DRYLINE IN THE AFTERNOON. CONFIDENCE IS HIGH ENOUGH
AND SUPPORTED BY CONSENSUS TO GO WITH A WIND ADVISORY FOR THE
ENTIRE AREA ON MONDAY. THE FIRE WEATHER WATCH WILL BE CANCELED
FOR EASTERN PORTIONS OF THE AREA...DUE TO THE PRECIP/WET
CONDITIONS LINGERING INTO THE EARLY AFTERNOON.

LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST...WITH THE
UPPER TROF RELOADING EARLY THIS WEEK...AND ANOTHER SYSTEM
EJECTING EAST ACROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY.
TEMPERATURES ONLY MARGINALLY COLD ENOUGH TO SUPPORT A MIX
ACROSS CENTRAL KANSAS...SO WILL CONTINUE MAINLY WITH RAIN
SHOWERS AND ISOLATED THUNDER MENTION IN SOUTHEAST KANSAS.

SOME DIFFERENCE IN THE MEDIUM RANGE MODELS WITH THE POTENTIAL
TROF AFFECTING THE AREA LATE IN THE WEEK. WILL ONLY MAKE MINOR
TWEAKS AND KEEP POTENTIAL FOR A BIT MORE FROZEN PRECIP FURTHER
TO THE SOUTH.

DARMOFAL

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN AVIATION CONCERN WILL BE A STRONG LINE OF STORMS/SHOWERS TO
SWEEP ACROSS THE AREA EARLY MON MORNING AND THEN STRONG WINDS BEHIND
THIS LINE OF PRECIPITATION.

STRONG UPPER LOW CONTINUES TO CHURN OVER THE DESERT SOUTHWEST WITH
MOIST WARM ADVECTION TAKING PLACE OVER THE PLAINS. A WARM FRONT IS
SITUATED GENERALLY ALONG THE OK/KS BORDER. CONFIDENCE IS HIGH THAT
CIGS WILL REMAIN ABOVE IFR WITH SOME BRIEF PERIODS OF MVFR. THE MAIN
CONCERN WILL BE THE LINE OF SHOWERS/STORMS TO MOVE THROUGH THE AREA
BETWEEN 09-15Z. THIS LINE OF SHOWERS/STORMS WILL START TO IMPACT
KRSL AROUND 10Z AND KICT AROUND 12Z. WHILE THERE MAY NOT BE TOO
MUCH THUNDER WITH THIS ACTIVITY...THIS ACTIVITY MAY BE ABLE TO BRING
DOWN SOME OF THE VERY STRONG SYNOPTIC WINDS THAT WILL BE IN PLACE.
THEREFORE WOULD NOT BE SURPRISED TO SEE SOME BRIEF GUSTS TO AROUND
50MPH AS THIS LINE PASSES THROUGH.

AFTER THE LINE OF SHOWERS/STORMS SWINGS THROUGH(AFTER
12Z)...SOUTH/SOUTHWEST WINDS WILL GET CRANKED UP WITH SUSTAINED
WINDS BETWEEN 30-35MPH WITH GUSTS TO 45 MPH LIKELY...ESPECIALLY
ACROSS SOUTH CENTRAL KS(KICK-KHUT).

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  66  41  66 /  80  90   0  10
HUTCHINSON      52  65  40  65 /  90  80   0  10
NEWTON          53  65  41  65 /  80  90   0  10
ELDORADO        54  65  42  65 /  70  90   0  10
WINFIELD-KWLD   54  67  42  67 /  70  90   0  10
RUSSELL         49  62  34  62 /  90  70   0  10
GREAT BEND      51  63  37  63 /  90  70   0  10
SALINA          52  64  38  64 /  80  90   0  10
MCPHERSON       52  65  39  65 /  80  90   0  10
COFFEYVILLE     55  69  44  69 /  50  90   0  20
CHANUTE         54  67  44  67 /  50  90   0  20
IOLA            54  67  44  67 /  50  90   0  20
PARSONS-KPPF    55  68  44  68 /  50  90   0  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST MONDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

FIRE WEATHER WATCH MONDAY AFTERNOON FOR KSZ047-050-051-067-068-
082-083-091-092.

&&
Hazardous weather outlook, Feb 8, 5:22 AM CST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
522 AM CST SUN FEB 8 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-091130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
522 AM CST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

THE GRASSLAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY THIS
AFTERNOON AND TONIGHT ACROSS MUCH OF CENTRAL AND SOUTHEAST
KANSAS.

AFTER MIDNIGHT...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS
SHOULD BEGIN TO MOVE INTO AREAS MAINLY ALONG AND WEST OF THE
INTERSTATE 35 AND INTERSTATE 135 CORRIDOR. SOME OF THE STORMS
ALONG THIS LINE MAY BE STRONG AND PRODUCE WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH
THE AREA ON MONDAY MORNING WITH SOME WIND GUSTS UP TO 50 MPH STILL
POSSIBLE. AFTER THE THUNDERSTORMS CLEAR OUT OF THE AREA MONDAY
MORNING...STRONG SOUTH TO SOUTHWEST WINDS WILL KICK IN WITH
SUSTAINED SPEEDS REACHING 30 TO 40 MPH IN THE AFTERNOON WITH
GUSTS TO NEAR 50 MPH. THIS COULD ALSO CAUSE THE FIRE DANGER INDEX
TO REACH THE EXTREME CATEGORY. SEE THE LATEST FIRE WEATHER WATCH
FOR FURTHER DETAILS.

CURED GRASSES...GUSTY SOUTHWEST WINDS AND UNSEASONABLY WARM
TEMPERATURES WILL CONTINUE TO PREVAIL ACROSS THE AREA ON TUESDAY
AFTERNOON. THIS WILL CAUSE THE GRASSLAND FIRE DANGER INDEX TO
REACH THE VERY HIGH CATEGORY ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS WITH HIGH CONDITIONS EXPECTED IN CENTRAL KANSAS. VERY HIGH
FIRE DANGER IS ALSO EXPECTED ON THURSDAY AFTERNOON ACROSS MUCH OF
SOUTH CENTRAL KANSAS.

ANOTHER COLD FRONT IS EXPECTED TO IMPACT THE AREA BEGINNING
TUESDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY. THIS COLD FRONT
MAY TRIGGER ANOTHER CHANCE OF THUNDERSTORMS MAINLY IN SOUTH
CENTRAL AND SOUTHEAST KANSAS LATE TUESDAY AFTERNOON AND TUESDAY
NIGHT. SOME OF THE STORMS COULD BECOME STRONG MAINLY IN SOUTHEAST
KANSAS TUESDAY NIGHT. BEHIND THIS FRONT...THERE IS A CHANCE FOR
RAIN MIXED WITH SNOW ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS
TUESDAY NIGHT AND WEDNESDAY. LITTLE OR NO SNOW ACCUMULATION IS
EXPECTED AT THIS TIME.

THE ACTIVE PATTERN CONTINUES NEXT WEEKEND AS STRONG HIGH PRESSURE
FROM NORTHERN CANADA MOVES INTO THE PLAINS AND AN UPPER LEVEL
DISTURBANCE MOVES THROUGH REGION. THIS DISTURBANCE MAY TRIGGER A
CHANCE FOR SNOW ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. NO
SIGNIFICANT SNOWFALL ACCUMULATION IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:12 AM CSTFire Weather WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more23 hr

Nearby

Wind Advisories in Kansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.